MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During shift check, customer reported that the autopulse platform (serial # (b)(4)) displayed "system error, out of service, revert to manual cpr " upon powering on.Error message could not be cleared by the user.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of the autopulse platform (serial # (b)(4) displayed "system error, out of service, revert to manual cpr" message was confirmed during functional testing and archive date review.The investigation findings revealed the drive train motor brake assembly air gap was too wide, out of specification.Therefore, the root cause of the reported system error was due to a damaged drive train motor.Unrelated to the reported complaint, a cut patient wire restraint was observed on the autopulse platform during visual inspection in which was likely due to user error.The top cover need to be replaced to remedy the cut wire restraint.Also observed, the encoder drive shaft does not rotate smoothly, exhibits binding and resistance due to a sticky clutch plate.The faulty shaft was due to wear and tear.The returned autopulse platform is nearing its expected serviceable life of 5 years, it was manufactured in december 2015.To remedy clutch plate, deburring need to performed.During archive data review, system error latch 139 (unable to hold compression position (system error)) was observed.Thus, confirming the reported complaint.The initial functional test failed due to returned autopulse platform displayed "system error, out of service, revert to manual cpr" during power on.Thus, confirming the reported complaint.To remedy the system error, the damaged drive train motor need to be replaced.Awaiting customer's approval for service repair.Historical complaints were reviewed for service information related to the reported complaint and there was one similar complaints reported for autopulse with serial number (b)(4).Ccr (b)(4) reported on (b)(6) 2017.Autopulse platform displayed "system error, out of service, revert to manual cpr" message due to damaged drive train motor.Drive train motor was and will be replaced to remedy the issue.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key9931587
Report Number3010617000-2020-00409
Device Sequence Number14423560
Product Code DRM
UDI-Device Identifier00849111002530
UDI-Public00849111002530
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1